Mumsnet hasn't checked the qualifications of anyone posting here. If you have medical concerns, please seek medical attention; if you think your problem could be acute, do so immediately. Even qualified doctors can't diagnose over the internet, so do bear that in mind when seeking or giving advice.
This is a Premium feature
To use this feature subscribe to Mumsnet Premium - get first access to new features see fewer ads, and support Mumsnet.Start using Mumsnet Premium
Statins causing me issues.(3 Posts)
I've been on statins several times over the last 3-4 years, but following 3 sets of blood tests 2 weeks apart early in the year, my doctor called me in for a "big chat", she showed me a chart that stated there was an 83% chance of me having a stroke or serious heart attack before I'm 60, if I live that long, I'll hit 60 in January 2021. I have lost over 3 stone since and have tried the statins, but they make me feel like crap, I've had Fluvastatin, Simvastatin, Atorvastatin and more recently, Rosuvastatin, the latter I've been on for 10 weeks and they made me feel really ill, nauseous, aching limbs, tiredness, insomnia, weakness and general aches and pains, I'm certain this is affecting my pain and weakness, so since yesterday, I stopped taking them.
I was called into my surgery this morning for blood tests and have an appointment with my doctor on the 30th, so we can have a good discussion then, hopefully, she can give me something else I can take without the side effects.
I've had a few accidents over the years, so I do have a lot of pain, back pain from a fall, joint pain from an RTA and recently, I was diagnosed with Fibromyalgia and I'm aware of the difference in my pain levels with and without the statins and it's so much less when I'm not on them.
Does anyone else suffer similar symptoms when on them and/or, could suggest another type that with less or no side effects?
I tried several and have now been on a low dose of Pravastatin for some years. I take 10mg in the morning. Taking a higher dose or taking it at night affected my sleep.
I'd prefer not to take it but my ´bad' cholesterol stays around 8.5 if I don't. I don't even know if this matters in a postmenopausal woman - you can find evidence for and against - but reducing the possibility of stroke etc seems pretty worthwhile.
There is a specific blood test that shows whether the drug is causing rhabdomyolysis, the rare but really scary side effect.
Hope this helps.
My cholesterol is 5.3, within normal limits, I see my doctor on December 30th, so I'll ask why I'm taking them.